MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR II; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR II; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A
Medical Device Problem Codes Pumping Stopped (1503); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that log files were submitted due to pump off episode.During operation, thrombectomy from left ventricular cavity was done, left atrial appendage (laa) was closed.In operating room, system controller was programmed as usual; backup battery was installed.After transfer to intensive care unit (icu), approximately 30 min later, pump off alarm shortly appeared with drop of arterial pressure.Implant team came to the icu, and checked on patient condition, pump, system controller and power connections.No technical issues were noted.The patient remained stable.The log file captured on (b)(6) 2025 at 13:31:40, intentional pump stop messages (f69).It appeared to have occurred by the system monitor pump stop command being activated.The pump was stopped for about 2 seconds.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was later reported that the pump stop button was pressed accidentally.The system monitor was operating as expected.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a pump off event associated with the pump stop button being accidentally pressed can be confirmed.Log files provided by the customer were reviewed.The event log file contained data recorded on (b)(6) 2025.The pump was connected to the system controller and the system was intentionally started at the default speed of 3000 rpm (5000 rpm low speed).The clock was synchronized at 10:00:50 and the speed was adjusted to 3500 rpm first and then to 4000 rpm.The low speed was adjusted to 4000 rpm.The pump speed was adjusted to 3500 rpm and then to 3000 rpm.An intentional pump stop command was recorded at 10:04:19, the pump stopped, and the driveline was disconnected at 10:06:06.These events appeared consistent with the process of priming the pump.The pump was connected to the system controller at 11:20:59.The data recorded at 11:32:00 revealed the pump was started, and the speed was adjusted from 3000 rpm to 3400 rpm.The speed was then gradually adjusted to 4400 rpm.The data captured at 13:31:59 revealed an intentional pump stop command.The pump briefly stopped (~ 3 sec) and restarted once the intentional pump stop command cleared.The periodic log file did not contain any data related to the reported event.The system monitor was not returned for evaluation.Per the provided additional information, the system monitor serial number is (b)(6) and the pump stop button was pressed accidentally.The customer also reported that the system monitor was operating as expected.The heartmate 3 instructions for use with system monitor ii, under section 4 system monitor (pump stop button) informs the user how to start or/and stop the pump: use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1.The pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.After the countdown, the stopping pump message appears.The countdown lasts for approximately 10 seconds.The device history records were reviewed and the records revealed the system monitor, serial number (b)(6) was manufactured in accordance with mfg and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE SYSTEM MONITOR II
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22542410
Report Number2916596-2025-04805
Device Sequence Number7013523
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A
Device Catalogue Number1286A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer07/28/2025
10/28/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/05/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown